Journal of the European Mathematical Society
Full-Text PDF (398 KB) | Metadata | Table of Contents | JEMS summary
Published online: 2009-12-23
Geometry of the theta divisor of a compactiﬁed jacobianLucia Caporaso
The object of this paper is the theta divisor of the compactiﬁed jacobian of a nodal curve. We determine its irreducible components and give it a geometric interpretation. A characterization of hyperelliptic irreducible stable curves is appended as an application.
Keywords: Nodal curve, line bundle, compactified Picard scheme, theta divisor, Abel map, hyperelliptic stable curve.
Caporaso Lucia: Geometry of the theta divisor of a compactiﬁed jacobian. J. Eur. Math. Soc. 11 (2009), 1385-1427. doi: 10.4171/JEMS/185